MAUDE Adverse Event Report: AEQUALIS PERFORM GLENOID TRIAL; SHOULDER JOINT POLYMER TRIAL

AEQUALIS PERFORM GLENOID TRIAL; SHOULDER JOINT POLYMER TRIAL
Model Number MEDIUM 40 CORTILOC TRIAL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the initial report submitted regarding this surgical event and medical device.
 
Event or Problem Description
The inferior posterior (in a left shoulder) peripheral peg broke off and stayed in the glenoid when the trial was removed.In the process to retrieve the peg from the glenoid, the inferior posterior quadrant of the glenoid broke off and dr (b)(6) had to convert from an anatomic to a reverse due to the lose of glenoid bone.Surgery was completed by switching to perform a reverse shoulder arthroplasty.The patient required a reverse instead of an anatomic shoulder.It added 45 minutes to the case and ultimately made dr (b)(6) switch from an anatomic to a reverse arthroplasty.
 
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.The information contained in this report is being provided to the fda to comply with regulations regarding medical device reporting and is based on information submitted by others that may or may not be factually correct.This submission does not constitute a determination or admission that a device has malfunction or is related to a death or injury.

Brand Name
AEQUALIS PERFORM GLENOID TRIAL
Common Device Name
SHOULDER JOINT POLYMER TRIAL
MDR Report Key10232167
Report Number3000931034-2020-00074
Device Sequence Number2228589
Product Code LXH
UDI-Device Identifier03700386974441
UDI-Public03700386974441
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/21/2022
Device Model NumberMEDIUM 40 CORTILOC TRIAL
Device Catalogue NumberMWE413
Device Lot Number17C498
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date08/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR